I have stopped taking Atenolol 2 days back and statred on ARB. My heart rate is high around 90 per minute.
Is it because of Cozaar (ARB drug) or the lack of Atenolol.
Is it dangerous.
What is the remedy?
Atenolol is a beta blocker (reducing the effect of adrenaline and other stress hormones on your heart muscle) and Cozaar is an angiotensin receptor blocker (blocking substances that contract your blood vessels). Both drugs lower blood pressure, but through different mechanisms. Beta blockers reduce heart rate and contractibility, Cozaar reduces the resistance in your blood vessels.
I believe (though I'm not sure) that beta blockers are more effective reducing your heart rate. Did your doctor tell you to change medications? I know that sudden stop in beta blocker use can cause high heart rates.
Hard to say if this is dangerous, if your doctor told you to do it, it's probably not. If you did this without consulting a doctor, it's probably a bad idea.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.